New characterization of positive realness and control of a class of uncertain polytopic discrete-time systems

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

30 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)417-427
Journal / PublicationSystems and Control Letters
Issue number5
Publication statusPublished - May 2005


This paper deals with the problems of positive real analysis and control synthesis for a class of discrete-time polytopic systems with uncertainties. The systems under consideration are modelled in a polytopic form with linear fractional uncertainties in its vertices. A new linear matrix inequality (LMI) characterization of positive realness for this class of systems is given. It enables one to check the positive realness by using parameter-dependent Lyapunov function. This new characterization exhibits a kind of decoupling between the Lyapunov matrix and the system matrices, which is subsequently exploited for control design. Based on the new result, sufficient conditions with reduced conservatism are obtained. A numerical example is also included to demonstrate the applicability of the proposed results. © 2004 Elsevier B.V. All rights reserved.

Research Area(s)

  • Discrete-time systems, Linear matrix inequality, Positive realness, Robust stability, Uncertain systems